Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 14, 2021, 3:42 PM MST for Gila County, Navajo County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 3:42 PM MST (22:42 UTC)
- Expired
- Aug 14, 2021, 4:18 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 94 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
573
WUUS55 KFGZ 142242
SVRFGZ
AZC007-017-142330-
/O.NEW.KFGZ.SV.W.0109.210814T2242Z-210814T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
342 PM MST Sat Aug 14 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
Navajo County in north central Arizona...
* Until 430 PM MST.
* At 341 PM MST, a severe thunderstorm was located 12 miles west of
Carrizo, or 30 miles southeast of Forest Lakes, moving west at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
Gila and Navajo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3384 11074 3410 11074 3401 11044 3383 11044
3383 11051 3385 11056 3383 11061
TIME...MOT...LOC 2241Z 090DEG 17KT 3397 11050
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RR2 follow-up statements
692
WWUS55 KFGZ 142259
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
359 PM MST Sat Aug 14 2021
AZC007-017-142330-
/O.CON.KFGZ.SV.W.0109.000000T0000Z-210814T2330Z/
Gila-Navajo-
359 PM MST Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR GILA AND NAVAJO COUNTIES...
At 359 PM MST, a severe thunderstorm was located 18 miles west of
Carrizo, or 27 miles southeast of Forest Lakes, moving west at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of Gila
and Navajo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3386 11073 3410 11074 3402 11048 3391 11050
TIME...MOT...LOC 2259Z 090DEG 17KT 3397 11061
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RR207
WWUS55 KFGZ 142318
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
418 PM MST Sat Aug 14 2021
AZC007-017-142327-
/O.CAN.KFGZ.SV.W.0109.000000T0000Z-210814T2330Z/
Gila-Navajo-
418 PM MST Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR GILA AND NAVAJO COUNTIES IS
CANCELLED...
The severe thunderstorm near Cibecue which prompted the warning has
weakened. Therefore, the warning has been cancelled.
LAT...LON 3386 11073 3410 11074 3402 11048 3391 11050
TIME...MOT...LOC 2313Z 090DEG 17KT 3397 11071
$$
McCollumWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:39 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 1:39 PM MST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 139 PM MST Sat Aug 14 2021 .SYNOPSIS...Scattered thunderstorms will continue each day through Monday, with the best coverage along and south of the Mogollon Rim where a few strong storms are possible. Expect more widespread showers and storms and cooler temperatures by the middle of next week as a trough moves through the region. && .DISCUSSION...Convection has been slow to get going this afternoon as last night's widespread rainfall has kept surface temperatures down. As of 1 PM, most of the shower activity is in the White Mtns region closer to an inverted trough moving toward the region from southern New Mexico. For the rest of the afternoon and evening, the most active areas are likely to be Gila County and the White Mountains, and possibly western Yavapai, with mainly isolated to scattered storms elsewhere. With high atmospheric moisture values, locally heavy rainfall is possible in a few spots. The Storm Prediction Center also has areas south of a Grand Canyon to Show Low line in a marginal risk for severe thunderstorms into early evening, mainly for damaging winds. For Sunday - enhanced easterly mid-level steering flow continues as we are between high pressure over CA/NV and the inverted trough over far southern AZ and northern Mexico. Another round of isolated to scattered storms is forecast, with storms moving toward the west-southwest. Models suggest another disturbance rotating into northeast AZ during the evening, and this could enhance storm coverage over eastern portions of the state. Similar conditions are expected for Monday, though the steering flow will turn a bit more from the north. Tuesday and Wednesday - significant pattern change as the high pressure center is forecast to move well out into the Pacific as a trough moves into the NW United States. Low level moisture should move northward to cover even far northern AZ. High storm chances are forecast for both days, with the threat of localized flash flooding and even a few strong/severe storms increasing. Thursday into next weekend - a gradual downturn in storm activity is possible as some drier air works into the region following the trough passage. At least isolated storms remain in the forecast. && .AVIATION...For the 00Z package...Primarily VFR conditions for the duration of the TAF period. Isolated to scattered thunderstorms through around 03Z, with the highest coverage south of a line from KFLG-KSJN. Localized MVFR and wind gusts to 40kt with stronger cells. Outside of storms, generally light winds are expected. Similar conditions again on Sunday with storm development beginning over higher terrain after 19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Continued afternoon showers and thunderstorms are expected through Monday. Greatest coverage will be over the high terrain and areas south of the Mogollon Rim. Localized flash flooding from heavy rainfall will be the primary hazard. Warmer temperatures along with light winds are otherwise expected. Tuesday through Thursday...Chances for showers and thunderstorms continue into next week with the highest coverage on Tuesday and Wednesday. Temperatures are expected to be slightly below normal. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
| Aug 13, 6:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Aug 13, 6:18 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Aug 13, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Aug 13, 7:39 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
| Aug 13, 8:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 13, 8:15 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 2 hr |
| Aug 13, 8:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Aug 13, 9:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Aug 13, 9:43 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 47 min |
| Aug 13, 9:51 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 13, 10:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 53 min |
| Aug 14, 3:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 39 min |
| Aug 14, 3:58 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.